Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2018, 6:13 PM EDT for Telfair County, Wilcox County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 14, 2018, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WWUS82 KFFC 142213
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT SAT JUL 14 2018
GAZ106-108>110-142300-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-
613 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP...TELFAIR...
WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 700 PM EDT...
At 612 PM EDT...a line of strong thunderstorms was along a line
extending from 6 miles southwest of Towns to Pitts...and were
nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Abbeville, Rochelle, Rhine, Pitts, Jacksonville, Horse Creek Wma,
Antioch Church, Seville, Hatley, Temperance, Browning, China Hill,
Double Run, Owensboro and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3181 8361 3181 8365 3202 8361
3199 8272 3188 8272 3186 8276 3185 8279
3184 8279 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 2212Z 087DEG 7KT 3193 8282 3195 8356
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:45 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 245 PM EDT Sat Jul 14 2018 .SHORT TERM /Tonight through Sunday Night/... The weak surface high pressure ridge/wedge continues across the area and has built in fairly deep across the region. Lowered ceilings are expected to continue across the area through the short term as this wedge is not expected to weaken until Monday afternoon. Most areas across North and portions of central GA are still running about 5 to 7 deg lower than what we have seen over the past few days but thats mainly due to the overcast skies and showers. There are also a few thunderstorms but the wedge is still keeping things below severe limits. These storms should continue through the evening hours and diminish by midnight. A few showers continued across the area over night last night so thinking we may still see some isolated showers overnight tonight. Will see another round of showers and thunderstorms Sun afternoon as well, and with the wedge still in place not expecting much in the way of severe storms Sunday either. This falls right in line with the general thunderstorm risk the entire southeastern U.S. is under through Monday. 01 .LONG TERM /Monday through Saturday/... Minimal changes to the extended forecast, with the majority of the period on track with latest model guidance. Continued to massage pops with neighbors, and in general still expect above seasonal chances through next week, with chances remaining through the overnight periods as the unsettled moist environment continues over the region, even with FROPA. Previous forecast discussion follows. 31 /Issued 332 AM EDT Sat Jul 14 2018/ Medium-range models continue to be in fairly good agreement through the majority of the Long- Term Forecast period. Upper- level flow transitions to a higher amplitude pattern as we head into the period as the upper ridge retreats westward and amplifies with a deepening trough digging into the eastern U.S. Sharp frontal boundary sags into the forecast area by midweek, lingering over the region through the latter half of the week. Some drier air does try to fill into the north Wednesday/Thursday behind the front, but I do not anticipate this will be enough to eliminate POPs altogether across the north. Weak wave indicated along the old frontal boundary moves across the area late in the week and into the weekend should spread better rain chances back north late in the period. High POPs and seasonal temperatures are expected through the Extended Forecast period. 20 && .AVIATION... 18Z Update... Ceilings have finally come up into the VFR range but just barely expecting them to go back down again over night into the MVFR and IFR range through Sun morning. Ceilings will lift again through late Sun morning back into the VFR range. VSBYs should Stay mainly VFR with some brief periods of MVFR readings in and around SHRA/TSRA this afternoon and again Sun. Winds will be mainly out of the East to Southeast with speeds 10kt or less with some higher gust associated with thunderstorms. //ATL Confidence...18Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 72 89 / 30 40 40 60 Atlanta 72 87 73 88 / 50 50 50 60 Blairsville 66 82 67 83 / 30 50 40 60 Cartersville 71 88 72 89 / 40 50 50 60 Columbus 74 89 75 90 / 60 60 50 60 Gainesville 71 86 72 87 / 30 40 40 60 Macon 72 89 73 89 / 50 40 50 60 Rome 71 89 72 90 / 30 50 50 70 Peachtree City 71 87 72 88 / 50 60 50 60 Vidalia 74 91 74 90 / 30 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Jul 14, 2:35 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 235 PM EDT Sat Jul 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 235 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia tonight, most numerous this afternoon and evening. A few storms could become strong to severe with damaging wind, frequent lightning, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected Sunday through Friday. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 14, 5:19 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT SAT JUL 14 2018
GAZ073-084-142145-
Wilkinson GA-Baldwin GA-
519 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON AND
SOUTHEASTERN BALDWIN COUNTIES UNTIL 545 PM EDT...
At 519 PM EDT...a line of strong thunderstorms was along a line
extending from near Scottsboro to near Gordon. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Milledgeville, Gordon, Ivey, Midway-Hardwick, Coopers, Pancras and
Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3302 8307 3285 8335 3291 8339 3293 8336
3296 8337 3309 8319
TIME...MOT...LOC 2119Z 359DEG 2KT 3303 8319 3291 8334Special weather statement, Jul 14, 5:26 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EDT SAT JUL 14 2018
GAZ032-033-043-044-054-055-142200-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-
South Fulton GA-
526 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...NORTH
FULTON...NORTHEASTERN DOUGLAS...SOUTHERN COBB...CLAYTON AND SOUTH
FULTON COUNTIES UNTIL 600 PM EDT...
At 526 PM EDT...a line of strong thunderstorms was along a line
extending from Mableton to near Sandtown to Morrow. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Douglasville, Jonesboro, Smyrna, East Point, Union City,
Forest Park, Riverdale, College Park, Fairburn, Austell, Morrow,
Lovejoy, Hapeville, Lake City, Hartsfield-Jackson Airport, Fair Oaks,
Lithia Springs, Cascade Heights and Lakewood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3392 8456 3382 8445 3368 8435 3365 8435
3364 8432 3344 8429 3355 8454 3365 8473
TIME...MOT...LOC 2126Z 166DEG 3KT 3383 8456 3365 8453 3359 8436Special weather statement, Jul 14, 5:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT SAT JUL 14 2018
GAZ059-060-072-142200-
Putnam GA-Jones GA-Jasper GA-
529 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM...NORTHERN JONES
AND EASTERN JASPER COUNTIES UNTIL 600 PM EDT...
At 529 PM EDT...a line of strong thunderstorms was along a line
extending from Shady Dale to Willard to near Round Oak. These storms
were nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Shady Dale, Central Georgia Experiment Stn, Hillsboro,
Round Oak, Stanfordville, Adgateville and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8359 3317 8372 3334 8360 3345 8361
3344 8355 3344 8351 3343 8341 3331 8338
TIME...MOT...LOC 2129Z 327DEG 3KT 3343 8359 3333 8348 3314 8363Special weather statement, Jul 14, 5:33 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT SAT JUL 14 2018
GAZ106-108-142215-
Crisp GA-Wilcox GA-
533 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 615 PM EDT...
At 533 PM EDT...a line of strong thunderstorms was along a line
extending from Pitts to Amboy...and moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rochelle, Pitts, Double Run, Owensboro and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8363 3205 8341 3185 8343 3185 8361
3181 8361 3181 8365
TIME...MOT...LOC 2133Z 259DEG 7KT 3192 8355 3178 8357
WIND...40MPHSpecial weather statement, Jul 14, 5:57 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT SAT JUL 14 2018
GAZ032-033-043-044-053>055-142230-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-
South Fulton GA-
557 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTH
FULTON...NORTHEASTERN DOUGLAS...SOUTHWESTERN COBB...CLAYTON...
NORTHERN COWETA AND SOUTH FULTON COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT...a line of strong thunderstorms was along a line
extending from Kennesaw to near Palmetto to Jonesboro...and moving
south at 10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Fayetteville, Jonesboro, Smyrna,
Peachtree City, East Point, Kennesaw, Union City, Forest Park,
Riverdale, College Park, Powder Springs, Fairburn, Tyrone, Austell,
Morrow, Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3392 8472 3402 8462 3380 8443 3366 8435
3365 8435 3365 8434 3355 8428 3355 8429
3353 8429 3353 8428 3343 8430 3344 8434
3343 8435 3340 8436 3344 8473
TIME...MOT...LOC 2157Z 009DEG 7KT 3401 8462 3353 8462 3350 8435Special weather statement, Jul 14, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT SAT JUL 14 2018
GAZ106-108>110-142300-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-
613 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP...TELFAIR...
WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 700 PM EDT...
At 612 PM EDT...a line of strong thunderstorms was along a line
extending from 6 miles southwest of Towns to Pitts...and were
nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Abbeville, Rochelle, Rhine, Pitts, Jacksonville, Horse Creek Wma,
Antioch Church, Seville, Hatley, Temperance, Browning, China Hill,
Double Run, Owensboro and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3181 8361 3181 8365 3202 8361
3199 8272 3188 8272 3186 8276 3185 8279
3184 8279 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 2212Z 087DEG 7KT 3193 8282 3195 8356The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 13, 8:40 PM EDT | Flash Flood Warning | FFC | Gwinnett | 5 hr |
| Jul 13, 8:43 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 13, 9:13 PM EDT | Special Weather Statement | FFC | Cobb | 32 min |
| Jul 13, 9:30 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Fulton | 4 hr |
| Jul 13, 9:59 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
| Jul 14, 2:26 AM EDT | Special Weather Statement | FFC | Dawson | 64 min |
| Jul 14, 6:36 AM EDT | Special Weather Statement | FFC | Forsyth | 54 min |
| Jul 14, 7:30 AM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jul 14, 12:45 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Jul 14, 1:11 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jul 14, 2:05 PM EDT | Special Weather Statement | FFC | Marion | 25 min |
| Jul 14, 3:06 PM EDT | Special Weather Statement | FFC | Schley | 24 min |
| Jul 14, 3:07 PM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| Jul 14, 3:28 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| Jul 14, 3:43 PM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Jul 14, 4:16 PM EDT | Special Weather Statement | FFC | Oglethorpe | 29 min |
| Jul 14, 4:18 PM EDT | Special Weather Statement | FFC | Talbot | 27 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Jul 14, 4:57 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Jul 14, 5:19 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jul 14, 5:26 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 34 min |
| Jul 14, 5:29 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 14, 5:33 PM EDT | Special Weather Statement | FFC | Wilcox | 42 min |
| Jul 14, 5:57 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Fulton | 33 min |
| Jul 14, 6:28 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 32 min |
| Jul 14, 6:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 14, 6:55 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Jul 14, 6:56 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 34 min |
| Jul 14, 6:59 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 14, 7:06 PM EDT | Special Weather Statement | FFC | Catoosa | 24 min |
| Jul 14, 7:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jul 14, 7:28 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 32 min |
| Jul 14, 7:30 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Dodge | 30 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jul 14, 7:34 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Jul 14, 7:57 PM EDT | Special Weather Statement | FFC | Meriwether | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.